Evidence map›Paper›PMID 34899137›Full record

ArticleJournal of Taibah University Medical Sciences2021

Escitalopram-induced epistaxis: A case report.

Sumayah A AlJhani

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of Taibah University Medical Sciences, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.6field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 5 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Sumayah A AlJhaniDepartment of Psychiatry, College of Medicine, Qassim University, Qassim, KSA.
Qassim University · SA

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Selective serotonin reuptake inhibitors (SSRIs) are a group of drugs used to treat various psychiatric disorders such as major depression, generalised anxiety, and obsessive-compulsive syndrome. Although generally safe, SSRIs can lead to various adverse effects, including an increased risk of bleeding due to their effect on platelet activation and aggregation. Unexpected bleeding can occur at different sites, in people of different age groups, and in combination with other medications. The commonly reported risk factors associated with medication-induced bleeding in patients with mental disorders include co-administration of other drugs and liver cirrhosis or failure. We report a relatively less common adverse effect of SSRIs. This is the case of a Middle Eastern man, known to have seasonal allergic rhinitis, who developed self-limiting epistaxis following the use of escitalopram for a depressive disorder. Since a history of seasonal allergy can precipitate bleeding when using SSRIs, risk factors for bleeding associated with SSRIs, excluding the common causes, should be explored for better management and prevention.

Indexed as

Allergic rhinitisBleedingEpistaxisEscitalopramSelective serotonin reuptake inhibitors

Identifiers

PMID34899137
PMCPMC8626811
OpenAlexW3180125026

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.